MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX FLAT MESH; SURGICAL MESH
Catalog Number 1190500
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 03/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is undetermined.Based on the information provided, no conclusion can be made as to the cause of the hernia recurrence.As reported this patient has a history of crohn's disease and had undergone multiply abdominal surgeries subsequently developing an 8cm x 18cm swiss cheese incisional hernia.No conclusions can be made however, given the patient's medical/surgical history it is possible that the patient's comorbidities may have contributed to the hernia recurrence.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Recurrence is a known inherent risk of hernia repair surgery and is listed in the adverse reaction section of the instructions-for-use as a possible complication.Should additional information be provided, a supplemental emdr will be submitted.No sample to return.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced a hernia recurrence.On (b)(6) 2015 the subject patient underwent an open repair of a first time recurrent midline incisional hernia using the phasix mesh.A retro-rectus placement with component separation ramirez technique was utilized.The length of the swiss cheese like defect measured 8 cm and the width measured 18 cm.Perimeter fixation was performed with absorbable monofilament suture.Eight (8) points of fixation were made.The wound and fascia were closed, the skin was fully closed.On (b)(6) 2017 the subject patient was diagnosed with a recurrent hernia (7 x 7 cm) in the same location.On (b)(6) 2017 the subject patient underwent additional surgery to repair the recurrent hernia.A primary repair was performed.This recurrent hernia has been assessed per the study clinician as possibly related to the device and definitely related to the index procedure.The clinician has assessed the recurrence as a serious adverse event of moderate severity.

Brand Name
PHASIX FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9571993
Report Number1213643-2020-00194
Device Sequence Number14062536
Product Code OOD
UDI-Device Identifier00801741077708
UDI-Public(01)00801741077708
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2016
Device Catalogue Number1190500
Device Lot NumberHUYBTP05
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2019
Initial Report FDA Received Date01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient Weight75